PDA

View Full Version : A question for the girls



SuperGiv
02-12-2009, 08:53 AM
Sorry I wasn't sure where to put this, but basically I'm on the pill (contraceptive), and curently take the normal 2 hormone one (microgynon?) and I've ran out of packs and can't get any until at least March due to not getting them on prescription buit from the clinic.
ANYWAY, I was just wondering, have any of you come off the pill, and did it have or do you know of any awful side affects or what happens when a lupus patient comes off the pill? It may just be for a month, or may not be but just wanted some opinions :D

iseedeadmonkeys
02-12-2009, 09:23 AM
Ok so you want me to tell you about my side affects?

wasnt good to say the least, it resulted in me have a DVT in my left leg, which ive found out can happen in lupus patients, and my dodgy blood situ, anyway years later i did the same thing and low and behold had another DVT in my left leg :shock:


sorry not much help with me and the pill :(

hope someone can give you some sound advice

xx

KathyW1958
02-12-2009, 10:29 AM
Hi Supergiv,
I took the pill years ago and had to come off from it due to the Lupus. I did not have any real side affects after stopping it other then my period starting really soon. I am wondering why you are on the Pill with Lupus. This could be a deadly situation. I know my doctor told me that anyway. I hope that you keep posting and let us know how it goes for you ok.

Hugs,
Kathy

sick n tired
02-12-2009, 10:44 AM
hey supergiv, I didn't have any problems coming off the pill, either...the good was I no longer experienced "morning sickness" but my period did start back sooner.

I agree...what are you doing on the pill if you have lupus...I thought that was a no no...hmmm...

SuperGiv
02-12-2009, 10:46 AM
Well i did wonder cause i'd heard about the impact of the hormones on the illness, but when I asked my rheumy he told me I'd be fine :S Just have to see how it goes, im just worried that with lupus being so linked to hormones that a change in hormones might make it worse (pessimism lol)

Angel Oliver
02-12-2009, 11:01 AM
Hi,

Im not quite sure on that one to be honest. I know i was took off it as i had been on the pill for 10 years and had no problems.BUT, they think it was that, that caused the Pulmernary Embolism.The clot was in my leg and worked its way up you see. So i carnt take the pill with...oh i forgot, some hormone , but i can have like the mini pill. But ive not seen my boyfriend for a long time so i may have heeled up :)o h god .....i think i may have been to racy there but i am joking :)

Im sure someone will let you know if there will be problems though.I hope there are not.

Love
Angel.xxx

sick n tired
02-12-2009, 11:01 AM
Hopefully it won't make it worse...we all are different, though.

kducks
02-12-2009, 11:31 AM
I never had any problems when I came off the pill after taking it for many years when I was flaring. I just came off of it because they put me on a medication that counteracted the pill so it was of no use to take it anymore anyway.

gina
02-12-2009, 12:10 PM
i was on pill since 14 now 41 had to stop taking when i was when dignose drs tied my tubes. after that got growths on cervics kept having removed and at 40 dr have me hyst. everyone is different they though extra hormones where giving side affects which they were more fevers and hot flashes after i stopped taking most of that went away and only happens sometimes. it was better for me to stop taking the pill.

Danica01
02-12-2009, 12:47 PM
What is funny is that normally we are told not to take the pill because of what it can do to us. Over the years my doctor started to notice that I would flare every months due to the hormonal changes my body naturally went though.We talked and talked about it, I actually see a high-risk gynocologist so that I am where I need to be when I decide to start a family, and along with my rheumatologists agreeing, I was put on the pill. I am monitored VERY closely and I am on the pill that stops my periods all together. Knock on wood it has been fine for over tow years and my flares that were caused my the hormonal changes stopped. I still get them through out the year at random times but not every month like before :D

sits_inthe_corner
02-12-2009, 02:43 PM
Birth control elevates your BP.

I am 49 yrs old and was REALLY REALLY having troubles with menapause. Bleeding to be specific.

I asked my doctor about hormon therapy (which is the pill) and she was reluctant to put me on it. So I did my usual....which is to go in and see her once a week untill I got my way :D

I was on a NEVER ending period. So I would pop into her office once a week and say guess what, I'm still on that same period. I was in bad shape.

My blood pressure went up as soon as I started taking the pill and it has stayed up. I am currently weening off the pill and I have not had any bad effects as yet. Cept my blood pressure is returning to normal.

Hopefully a couple of months on the pill is enough to get me regulated.

The pill also builds up in your systems and takes awhile after you stop taking it to completely work out of your system. That's not to say it will act as a birthcontrol when you are not taking it, but your hormon levels will not suddenly drop.

Hope this helps :)